Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 192, NWS Shreveport, LA

June 18, 2016Natchitoches Parish, Sabine Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 18, 2016, 12:55 PM CDT for Natchitoches Parish, Sabine Parish, Louisiana. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2016, 12:55 PM CDT (17:55 UTC)
Expired
Jun 18, 2016, 1:32 PM CDT
In force
37 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Natchitoches Parish, LA, Sabine Parish, LA

The radar

The Ft Polk radar (KPOE), 73 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 1:20 PM CDTNON-TSTM WND DMGMany, LAPOWER LINES REPORTED BLOWN DOWN... ONE CAUSING ARC AND GRASS FIRE... FIRE CONTAINED IN MANY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 5.9 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2016-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2685 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2016-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2685 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
906 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

949 
WUUS54 KSHV 181755
SVRSHV
LAC069-085-181900-
/O.NEW.KSHV.SV.W.0192.160618T1755Z-160618T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1255 PM CDT SAT JUN 18 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NATCHITOCHES PARISH IN NORTHWESTERN LOUISIANA...
  SABINE PARISH IN NORTHWESTERN LOUISIANA...

* UNTIL 200 PM CDT

* AT 1255 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES WEST OF CAMPTI TO 9 MILES SOUTHWEST OF
  MONTGOMERY TO NEAR BOYCE...MOVING WEST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  NATCHITOCHES...MANY...ZWOLLE...CAMPTI...CONVERSE...ALLEN...
  OAK GROVE...PLEASANT HILL...FLORIEN...PROVENCAL...NATCHEZ...
  NOBLE...FISHER...ROBELINE...POWHATAN...AJAX...BELMONT...FLORA...
  HAGEWOOD AND CHOPIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3152 9374 3166 9383 3170 9380 3175 9384
      3177 9382 3184 9388 3184 9344 3192 9343
      3193 9336 3190 9335 3189 9328 3191 9324
      3197 9324 3197 9317 3155 9292 3146 9280
      3135 9295 3137 9303 3136 9339 3131 9343
TIME...MOT...LOC 1755Z 087DEG 30KT 3189 9322 3155 9299 3135 9269 

HAIL...<.75IN
WIND...60MPH
 
$$

12
1 follow-up statement
374 
WWUS54 KSHV 181832
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
132 PM CDT SAT JUN 18 2016

LAC069-085-181842-
/O.CAN.KSHV.SV.W.0192.000000T0000Z-160618T1900Z/
NATCHITOCHES LA-SABINE LA-
132 PM CDT SAT JUN 18 2016

...THE SEVERE THUNDERSTORM WARNING FOR NATCHITOCHES AND SABINE
PARISHES IS CANCELLED...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHWESTERN LOUISIANA...AND EASTERN TEXAS.

LAT...LON 3152 9374 3166 9383 3170 9380 3175 9384
      3177 9382 3184 9388 3184 9344 3192 9343
      3193 9336 3190 9335 3189 9328 3191 9324
      3197 9324 3197 9317 3155 9292 3146 9280
      3135 9295 3137 9303 3136 9339 3131 9343
TIME...MOT...LOC 1830Z 087DEG 30KT 3187 9357 3153 9334 3133 9304 

$$

12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 10:33 AM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Jun 18, 10:33 AM CDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1033 AM CDT SAT JUN 18 2016

.DISCUSSION...
Showers and thunderstorms along a surface boundary continuing to
generate convection across portions of north Louisiana this
morning. For this update, went ahead and increased pops based on
high-res models. Otherwise, heat index values currently above 100
degrees across portions of deep east Texas and Northwest
Louisiana. Heat advisory for this area remains in effect through 7
PM. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  94  74  91  73 /  30  20  30  20
MLU  93  73  89  72 /  30  10  40  20
DEQ  92  71  90  71 /  20  10  20  20
TXK  93  72  90  72 /  20  10  20  20
ELD  93  71  89  71 /  30  10  20  20
TYR  94  74  91  73 /  20  20  20  20
GGG  94  74  91  72 /  20  20  20  20
LFK  94  74  91  72 /  30  20  40  20

&&

.SHV Watches/Warnings/Advisories...
AR...None.
LA...Heat Advisory until 7 PM CDT this evening for LAZ001>003-010>012-
     017>020-022.

OK...None.
TX...Heat Advisory until 7 PM CDT this evening for TXZ108>112-124>126-
     136>138-149>153-165>167.

&&

05
Hazardous weather outlook, Jun 18, 11:49 AM CDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1149 AM CDT SAT JUN 18 2016

LAZ001>003-010>012-017>020-022-TXZ108>112-124>126-136>138-149>153-
165>167-191700-
CADDO-BOSSIER-WEBSTER-DE SOTO-RED RIVER-BIENVILLE-SABINE-
NATCHITOCHES-WINN-GRANT-LA SALLE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-
WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1149 AM CDT SAT JUN 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM THIS EVENING.
HOT TEMPERATURES AND HIGH RELATIVE HUMIDITY VALUES WILL RESULT IN
HEAT INDEX VALUES RANGING FROM 105 TO 107 DEGREES OVER THE AREA.
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. SOME STORMS
MAY BE SEVERE PRODUCING DAMAGING WINDS AND HEAVY RAINFALL THROUGH
THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER
MUCH OF THE AREA SUNDAY AND MONDAY AS AN UPPER LEVEL DISTURBANCE
MOVES INTO EAST TEXAS AND NORTH LOUISIANA. ISOLATED STRONG STORMS
CAN NOT BE RULED OUT...WITH LOCALLY GUSTY WINDS AND BRIEF HEAVY
RAINFALL POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...IS NOT EXPECTED THROUGH TONIGHT.

ARZ050-051-059>061-070>073-LAZ004>006-013-014-021-OKZ077-TXZ096-
097-191700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CLAIBORNE-LINCOLN-JACKSON-OUACHITA-CALDWELL-
MCCURTAIN-RED RIVER-BOWIE-
1149 AM CDT SAT JUN 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. BRIEF
HEAVY RAINFALL AND LOCALLY GUSTY WINDS WILL BE POSSIBLE IN THE
STRONGER STORMS. AS A RESULT OF THE PASSAGE OF THE FRONT THIS
MORNING...SLIGHTLY COOLER AND LESS HUMID CONDITIONS ARE EXPECTED
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER MUCH OF THE
AREA SUNDAY AND MONDAY AS AN UPPER LEVEL DISTURBANCE MOVES INTO
EAST TEXAS AND NORTH LOUISIANA. ISOLATED STRONG STORMS MAY BE
POSSIBLE WITH LOCALLY GUSTY WINDS AND BRIEF HEAVY RAINFALL BEING
THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...SHOULD NOT BE NEEDED TODAY OR TONIGHT.

05

In the hours before

Special weather statement, Jun 18, 10:46 AM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1046 AM CDT SAT JUN 18 2016

LAZ013-019-181630-
JACKSON LA-WINN LA-
1046 AM CDT SAT JUN 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JACKSON AND
NORTHWESTERN WINN PARISHES UNTIL 1130 AM CDT...

AT 1046 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR JONESBORO...MOVING SOUTH AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WINNFIELD...JONESBORO...HODGE...NORTH HODGE...DODSON...EAST HODGE...
CALVIN...SIKES...HUDSON AND JOYCE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3185 9249 3194 9288 3195 9287 3195 9288
      3199 9289 3215 9283 3215 9282 3216 9282
      3218 9280 3221 9280 3223 9277 3232 9277
      3222 9248
TIME...MOT...LOC 1546Z 010DEG 14KT 3219 9269

12
Special weather statement, Jun 18, 11:41 AM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1141 AM CDT SAT JUN 18 2016

LAZ011-012-018-181730-
RED RIVER LA-NATCHITOCHES LA-BIENVILLE LA-
1141 AM CDT SAT JUN 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BIENVILLE...NORTH
CENTRAL NATCHITOCHES AND EAST CENTRAL RED RIVER PARISHES UNTIL 1230
PM CDT...

AT 1141 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES WEST OF JONESBORO...MOVING SOUTHWEST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COUSHATTA...MARTIN...SALINE...LUCKY...ASHLAND...EDGEFIELD...
BIENVILLE...FRIENDSHIP...CHESTNUT...LIBERTY HILL AND BLACK LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3215 9293 3215 9294 3214 9293 3191 9316
      3207 9337 3241 9287 3232 9277 3230 9277
TIME...MOT...LOC 1641Z 045DEG 25KT 3226 9292

12
Local storm report, Jun 18, 12:27 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1227 PM CDT SAT JUN 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1112 AM     TSTM WND DMG     2 NW DODSON             32.10N  92.68W
06/18/2016                   WINN               LA   LAW ENFORCEMENT

            TREES DOWN ON HWY 126 NW OF DODSON

&&

EVENT NUMBER SHV1600591

25
Local storm report, Jun 18, 12:30 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1230 PM CDT SAT JUN 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1112 AM     TSTM WND DMG     5 NNE DODSON            32.15N  92.63W
06/18/2016                   WINN               LA   LAW ENFORCEMENT

            TREES DOWN NNE OF DODSON ON ON 499

&&

EVENT NUMBER SHV1600592

25
Local storm report, Jun 18, 12:35 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1235 PM CDT SAT JUN 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1112 AM     TSTM WND DMG     3 E CALVIN              31.96N  92.73W
06/18/2016                   WINN               LA   LAW ENFORCEMENT

            TREES REPORTED DOWN EAST OF CALVIN ON 501

&&

EVENT NUMBER SHV1600593

25
Local storm report, Jun 18, 12:41 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1241 PM CDT SAT JUN 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1203 PM     TSTM WND DMG     6 WNW GIBSLAND          32.57N  93.15W
06/18/2016                   BIENVILLE          LA   LAW ENFORCEMENT

            TREES REPORTED DOWN ON I20 NORTH OF ADA AND TAYLOR...
            MILE MARKER 56

&&

EVENT NUMBER SHV1600594

25

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 9:25 AM CDTSpecial Weather StatementSHVCaldwell50 min
Jun 18, 10:46 AM CDTSpecial Weather StatementSHVWinn44 min
Jun 18, 11:12 AM CDTSevere Thunderstorm WarningSHVBienville, Jackson, Natchitoches, Winn48 min
Jun 18, 11:41 AM CDTSpecial Weather StatementSHVBienville49 min
Jun 18, 12:46 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, De Soto, Red River, Webster59 min
Jun 18, 1:42 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo, De Soto63 min
Jun 18, 2:34 PM CDTAreal Flood AdvisorySHVBossier, Caddo3 hr
Jun 18, 5:09 PM CDTSpecial Weather StatementSHVBossier51 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.